Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took anti rabies vaccination. Any side effect?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Mon, 28 Jan 2013 in Infections
Question: Hi i am XXXXXXX . I have Pet in my home. i think vaccination is done , but for safe precaution . 3rd day i had started anti rabies course. and Day 2 i had taken TT (Before 24 hr's). now i am in Anti rabies course . if i am not infected with virus is there any side affects ?
doctor
Answered by Dr. Das Arindam 30 minutes later
Hello,

Thank you for posting a query.

Anti-rabies vaccination has some documented side effects. But these are not seen in all patients. In our clinical experience, we rarely have such patients. But, considering the risk of Rabies infection, these side effects are given very little importance. And most importantly, in most of the cases, the side effects are not long-lasting.

During the course of vaccination, you may experience chills, dizziness, generalized body weakness, headache, itching, mild fever, stomach pain, tiredness, and many more. These are very mild and you do not need to stop the vaccination for these.

Severe allergic reactions (rash, itching, difficulty in breathing, tightness in the chest, swelling of the mouth, face, lips, or tongue), difficulty in swallowing, hoarseness, joint or muscle pain, numbness or tingling, pain, redness, or swelling at the injection site, paralysis - if you experience any of these symptoms, consult with your treating doctor immediately. Your treating doctor has to determine about continuation of the vaccine.

One more point is the mortality rate of Rabies infection is very much high. So, to be on safe side you should continue the vaccine.

Hope this information suffices. Let me know, if you have any more questions.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 1 hour later
My Question is basic symptoms of Rabies. ?
I had taken TT injection in 24 hr's .After 72 hrs i started vaccination for rabies (rabies is suspected me not conformed) safe side i started this .

If rabies is there with this anti rabies vaccination any use ,because i started after 72 hours right ?

i am going for rabies antibody test tomorrow . report will come after 2 days .

Can you suggest me any other tested or this rabies antibody test is ok ?

Please give me the answers for all questions point by point .
doctor
Answered by Dr. Das Arindam 49 minutes later
Hello,

Thank you for posting a query.

I can understand your concern. I am giving the answers point by point.

1.     Basically, patients infected by rabies virus, first experiences a flu like disease condition followed by appearance of symptoms like paralysis, anxiety, insomnia, confusion, agitation, abnormal behavior, paranoia, terror, and hallucinations, delirium. Basically, central nervous system is affected. So, these are the basic symptoms of rabies.

2.     Look, TT injection does not provide any protection from rabies. It just prevents secondary infection. The time between injury caused by the dog and starting ant rabies vaccine is very important. It should be as early as possible. But, clinically, it is not possible to say that you are infected only depending on that time period.


3.     Look, the dog’s teeth touched your existing wound. So, there may be contamination by the saliva of the dog. It is categorized as Category 3 exposure. In this condition, anti-rabies vaccine and anti-rabies immunoglobulin should be started together. If there is any infection before starting the vaccination, then vaccination will not help, but immunoglobulin will provide protection.

4.     Look, the reference test to detect any infection is PCR test specific for rabies. But, in diagnosis, incubation period is important. In rabies it varies widely from 2 weeks to 6 years or more. So, a negative antibody test does not rule out possibility of future disease. But a successful vaccination and immunoglobulin therapy reduce the risk to very low level.

So, consult with your treating doctor about the immunoglobulin therapy.

I have a suggestion for you beside those mentioned above. You mentioned that the dog was a pet dog and was vaccinated. Watch the dog for 10 days. If there is no abnormality in that dog, within this time period, then there is very low chance of infection.

Hope this information suffices. Let me know, if you have any more questions.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Medical Procedures
Medical Topics ,  

Recent questions on  Hallucination

doctor1 MD

I have been taking vyvanse for years now and since i have been in college sometimes i stay up all night to study, sometimes days at a time. I usually take 40mg in the morning and around 5 take another 40 and then around midnight take another 40 and repeat the same thing the next day.I experience a lot of the symptoms of overdose such as stomach pains, hallucinations, rapid heart beat, anxiety, trembling, etc. I did not know that it was so bad for you and i just figured those symptoms were from not sleeping. I have been doing this for almost 3 years now but since i have learned about it i have cut back but i am still nervous about the damage already caused. Are there any long term effects to overdosing frequently?

doctor1 MD

My brother started out with a swollen tongue a few days ago. Now he s been having hallucinations and is not making sense when he talks. I mean, you can understand what he s saying but what he s saying doesn t make sense. Can you think of a reason why this is happening?

doctor1 MD

i m a clinical social worker. 14 year old client has micradenoma on or near pituitary gland. Some hormone levels were elevated but she was examined by neurologist and no surgery necessary they say. Has all kinds of symptoms -- racing thoughts, visual hallucinations at times, out of control anxiety, rage outbursts, trouble reasoning and little access to insight, preoccupied about her body and somatic complaints, defiance. However she doesn t really seem bipolar or schizophrenic, though she was Dx d bipolar. I don t think it looks psychiatric, it seems so odd and doesn t add up to any one Dx. Neurologists told parents the tumor had nothing to do wiht any of this, what do you think??

doctor1 MD

My 4 year old daughter is due to have an MRI in a week. Neurologist says she wants brain and spine due to her not being potty trained yet or even able to realize she has had a bowel movement....she has been to several docs and clinics and no firm diagnosis,... could the neurologist be thinking tethered cord??? She does have Sensory Processing Dissorder, Anxiety with panic attacks, major sleep disruption issues and hallucinations. They are doing a sleep deprived EEG to see if some of her myoclonis is seizure related. She is on meds: Risperidone and clonidine, with 3 mg. of melatonin as well. She has O.T. and P.T. once per week, with alot of motor control issues, gait , balance and ataxia. I feel she may have most definitely a chromosome deletion problem, genetic...somthing in that area. At one point they mentioned DiGeorge Syndrome, then didn t want to test. I had a Fragile X test started, and it came up negative. (my daughter also has alot of tantrums and inconsolable crying where she cannot stop. Where should I go if MRI and EEG come up with no answers...What next??? Her current psychiatrist suggests I stop looking for answers and work with what I have... I dont think that s a good idea...this is my daughter ...Please give me your opinion.... Thank You So Much, Michelle

doctor1 MD

My husband has had an onset of the following starting in late July: Difficulty choosing words / difficulty speaking. Lack of depth perception/misjudging motions with hands and feet. Started out with him telling me when he closes his eyes...

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last night and they discharged him this morning. Should he continue taking this medication? Can he skip the...